Missouri, 2010

Flooding in Missouri, June 12 to 30, 2010

June 12 to 30, 2010 · NWS LSX · 10 events in 10 counties and zones

Moderate flooding affected areas along the Mississippi River from mid June through the end of the month. There was little damage other than some roads near the river being closed and some low-land farm fields flooded.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

Moderate flooding affected areas along the Mississippi River from mid June through the end of the month. There was little damage other than some roads near the river being closed and some low-land farm fields flooded.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 12, 11:40 AM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 12, 11:40 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1240 PM CDT SAT JUN 12 2010

.DISCUSSION...
/439 AM CDT SAT JUN 12 2010/

CONVECTION ASSOCIATED WITH WARM CORE MID LEVEL LOW NOW OVER IN HAS
SHIFTED WELL E OF THE CWA.  MCS ACTIVITY AND SMALLER CONVECTIVE
CLUSTERS CONTINUE MOVING NEWD THRU PORTIONS OF ERN NEBRASKA AND SRN
IA. THIS CONVECTION IS ALONG A FRONT EXTENDING FROM A WEAK SFC
LOW OVER MI SW TO A WEAK SFC LOW OVER SERN NEBRASKA. RADAR ALSO
WAS SHOWING ISOLATED WAA SHOWERS OVER SWRN MO. THE SYNOPTIC FRONT
SHOULD REMAIN N OF THE CWA THIS WEEKEND...BUT OUTFLOW BOUNDARIES
FROM MCS ACTIVITY MAY INITIATE CONVECTION FURTHER S. WEAK SW FLOW
SHRTWVS WILL ALSO MOVE NEWD THRU THE AREA ON THE N OR NW SIDE OF
THE SERN US MID-UPPER LEVEL HI. GFS MODEL STILL SUFFERING FROM
FEEDBACK PROBLEMS MAKING ITS QPF OUTPUT OVERDONE AT TIMES. OTHER
OPERATIONAL MODEL QPF APPEARS QUITE BROADBRUSHED AND ILL DEFINED.
USED THE 4 KM EXPLICIT MODELS SIMULATED RADAR REFLECTIVITY
FORECAST TO TRY TO BETTER PIN DOWN POPS AND QPF THRU 12Z SUN. THEY
APPEAR TO SHOW A BAND OF CONVECTION DROPPING SWD THRU THE CWA LATE
THIS AFTN AND EVNG WITH MOST OF THE SHRA/TSRA ACTIVITY S OR SW OF
THE CWA BY LATE TGT. WITH THE FRONT REMAINING N OF THE CWA THIS
WEEKEND TEMPERATURES ARE EXPECTED TO BE ABOVE NORMAL WITH HEAT
INDICES THIS AFTN AND SUN AFTN APPROACHING 100 PARTICULARLY IN THE
CITY OF ST LOUIS. THE CHANCE OF STORMS WILL CONTINUE INTO THE WORK
WEEK AS THE FRONT BEGINS TO SAG SWD INTO THE CWA SUN NGT AND MON.
AS THIS FRONT DROPS SLOWLY SWD THROUGH THE CWA THE COVERAGE OF
STORMS SHOULD INCREASE ESPECIALLY OVER THE SRN PORTION OF THE CWA
WHICH MAY NOT SEE MUCH COVERAGE OF SHOWERS/THUNDERSTORMS THIS
WEEKEND. MOST OF THE CONVECTION MAY FINALLY PUSH S OF THE CWA BY
TUE NIGHT AS A SFC RIDGE BUILDS S-SEWD INTO THE CWA BEHIND THE
CDFNT.

GKS

&&

.AVIATION...
/1235 PM CDT SAT JUN 12 2010/

QUICK DISCUSSION THIS AFTERNOON DUE TO ACTIVE WEATHER. BROKEN LINE
OF STORMS WILL CONTINUE TO MOVE EAST INTO THE AREA. SHOULD SEE
STORMS FIRE AHEAD OF THE LINE AS WELL DUE TO VERY MOIST AND
UNSTABLE AIRMASS. HOWEVER...NOT SURE HOW FAR SOUTHEAST WE'LL SEE
STORMS TODAY DUE TO UPPER LEVEL RIDGE OVER THE LOWER MISSISSIPPI
VALLEY. SHOULD SEE VFR WEATHER OUTSIDE OF STORMS.

SPECIFICS FOR KSTL...
THINK WE'LL SEE SCATTERED STORMS IN THE AREA LATER THIS AFTERNOON...BUT NOT
CERTAIN OF COVERAGE THIS FAR SOUTHEAST DUE TO AFOREMENTIONED UPPER
LEVEL RIDGE.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 12, 12:01 PM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
101 PM CDT SAT JUN 12 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-131200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
101 PM CDT SAT JUN 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY OVER PARTS OF THE BI-STATE REGION THROUGH
THIS EVENING...ESPECIALLY FOR AREAS NORTH OF INTERSTATE 70.
THUNDERSTORMS WILL HAVE THE POTENTIAL TO REACH SEVERE LIMITS...
CAPABLE OF LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. FOR
FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE
LATEST STORM PREDICTION CENTER WATCH PRODUCTS.

HIGH TEMPERATURES IN THE LOWER TO MID 90S AND HIGH HUMIDITY
LEVELS OVER MUCH OF THE SAINT LOUIS METRO AREA WILL COMBINE TO
PRODUCE HEAT INDEX VALUES BETWEEN 100 AND 104 DEGREES THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE SUNDAY AND
SUNDAY NIGHT MAINLY ACROSS NORTHEAST AND CENTRAL MISSOURI AS WELL
AS WEST CENTRAL ILLINOIS.  A FEW STORMS MAY BECOME SEVERE...
CAPABLE OF DAMAGING WINDS AND LARGE HAIL AS WELL AS HEAVY
RAINFALL.

HIGH TEMPERATURES IN THE LOWER 90S AND HIGH HUMIDITY LEVELS OVER
MUCH OF THE SAINT LOUIS METRO AREA WILL COMBINE TO PRODUCE HEAT
INDEX VALUES AROUND 100 DEGREES SUNDAY AFTERNOON.

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE MONDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY INTO THIS EVENING...ESPECIALLY OVER
PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

In the hours before

Special weather statement, Jun 12, 11:53 AM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1253 PM CDT SAT JUN 12 2010

ILZ095-MOZ019-121845-
ADAMS IL-LEWIS MO-
1253 PM CDT SAT JUN 12 2010

...SIGNIFICANT WEATHER ADVISORY FOR LEWIS AND NORTHWESTERN ADAMS
COUNTIES UNTIL 145 PM CDT...

AT 1248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR EWING...OR 11 MILES SOUTHWEST OF CANTON...
MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CANTON...
  LA GRANGE...
  MEYER...
  URSA...
  LIMA...
  LORAINE...
  WOODVILLE...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CARNEY
Local storm report, Jun 12, 12:50 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
150 PM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             CAMP POINT              40.04N  91.07W
06/12/2010  E1.00 INCH       ADAMS              IL   FIRE DEPT/RESCUE

            FROM CAMP POINT FIRE DEPARTMENT ... PEA TO QUARTER SIZE
            HAIL

&&

SIPPRELL
Local storm report, Jun 12, 12:58 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
158 PM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     HAIL             1 E CAMP POINT          40.04N  91.05W
06/12/2010  E1.00 INCH       ADAMS              IL   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL WITH ESTIMATED 25 TO 30 MPH
            WINDS

&&

SIPPRELL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 flood. Local standard time, as filed.

Flood, Ste. Genevieve

When
June 12, 1:00 PM CST to June 30, 11:59 PM CST
Where
Ste. Genevieve County, 8.12 mi NW of Brickeys to 2.51 mi NNW of Brickeys
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.162, -90.327

Flood, Lewis

When
June 14, 9:00 AM CST to June 30, 11:59 PM CST
Where
Lewis County, 6.23 mi NE of Derrahs to 3.15 mi NNE of Fenway
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
40.290, -91.582

Flood, Marion

When
June 14, 9:00 AM CST to June 30, 11:59 PM CST
Where
Marion County, 1.76 mi ENE of Taylor Haerr Fld Arp to 0.82 mi NNE of West Quincy
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.958, -91.489

Flood, Pike

When
June 14, 12:00 PM CST to June 30, 11:59 PM CST
Where
Pike County, 2.31 mi NW of Hope to 2.7 mi ENE of Busch
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.600, -91.255

Flood, Ralls

When
June 14, 12:00 PM CST to June 30, 11:59 PM CST
Where
Ralls County, 2.97 mi WNW of Ilasco to 0.8 mi N of Ilasco
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.701, -91.379

Flood, Lincoln

When
June 14, 12:00 PM CST to June 30, 11:59 PM CST
Where
Lincoln County, 1.1 mi NNE of Dameron to 3.41 mi ENE of Dameron
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.245, -90.824

Flood, St. Charles

When
June 14, 12:00 PM CST to June 30, 11:59 PM CST
Where
St. Charles County, 3.31 mi NE of St Paul to 2.65 mi NNW of Portage Des Sioux
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.904, -90.687

Flood, St. Louis

When
June 14, 12:00 PM CST to June 30, 11:59 PM CST
Where
St. Louis County, 4.37 mi ENE of Larimore to 1.34 mi ENE of Larimore
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.811, -90.129

Flood, St. Louis (C)

When
June 16, 1:00 PM CST to June 30, 11:59 PM CST
Where
St. Louis (C) County, 3.01 mi ENE of Baden to 0.16 mi ENE of St Louis
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.752, -90.202

Flood, Jefferson

When
June 16, 1:00 PM CST to June 30, 11:59 PM CST
Where
Jefferson County, 0.67 mi N of Wickes to 0.46 mi SE of Rush Tower
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.410, -90.349

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247430, 247421, 247422, 247423, 247424, 247425, 247426, 247427, 247428, 247429.